Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 129, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 1, 2010, 6:40 AM CDT for Greene County, Webster County, Missouri. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2010, 6:40 AM CDT (11:40 UTC)
- Expired
- Sep 1, 2010, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 7:44 AM CDT | FLASH FLOOD | 2 Sw Springfield, MO | 8 INCHES OF STANDING WATER AT 60 65 INTERCHANGE. |
| Sep 1, 7:45 AM CDT | FLASH FLOOD | 2 Se Strafford, MO | LOW WATER CROSSING FLOODED NEAR INTERSECTION OF COUNTY ROAD 249 AND 110. REPORTED RAINFALL OF 5 INCHES. |
| Sep 1, 7:45 AM CDT | FLASH FLOOD | 5 Ne Strafford, MO | CREEK OUT ITS BANKS ALONG JARRETT BRANCH ROAD. WATER OVER JARRETT BRANCH ROAD. DEPTH UNKNOWN. |
| Sep 1, 7:48 AM CDT | FLASH FLOOD | 4 W Rogersville, MO | 6 TO 8 INCHES OF WATER OVER HWY 125 AT FARM ROAD 170. |
| Sep 1, 12:25 PM CDT | FLASH FLOOD | 3 Ne Battlefield, MO | ONE FOOT OF WATER FLOWING OVER SCENIC AVENUE BETWEEN BATTLEFIELD AND INMAN ROADS. |
| Sep 1, 12:55 PM CDT | HEAVY RAIN 6 | Elkland, MO | |
| Sep 1, 12:55 PM CDT | HEAVY RAIN 7 | 3 W Rogersville, MO | |
| Sep 1, 12:55 PM CDT | HEAVY RAIN 7 | Strafford, MO | |
| Sep 1, 1:00 PM CDT | FLASH FLOOD | 2 E Springfield, MO | ONE FOOT OF WATER PONDING ON EAST FARM ROAD 148 UNDER RAILROAD BRIDGE NEAR PEARSON CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292
WGUS53 KSGF 011140
FFWSGF
MOC077-225-011800-
/O.NEW.KSGF.FF.W.0129.100901T1140Z-100901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT WED SEP 1 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 PM CDT WEDNESDAY.
* AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE CITY
OF SPRINGFIELD...WHICH EXTENDED INTO WEBSTER COUNTY. RAINFALL
ESTIMATES IN RURAL SECTIONS OF WESTERN WEBSTER COUNTY HAVE
EXCEEDED THREE INCHES. MEANWHILE...TRAINING THUNDERSTORMS
CONTAINING HEAVY RAIN WILL LIKELY CAUSE FLASH FLOODING WITHIN THE
CITY OF SPRINGFIELD.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3710 9351 3728 9340 3742 9317 3742 9307
3749 9307 3748 9269 3728 9270 3709 9307
$$
CRAMER1 follow-up statement
562
WGUS73 KSGF 011416
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 AM CDT WED SEP 1 2010
MOC077-225-011800-
/O.CON.KSGF.FF.W.0129.000000T0000Z-100901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-WEBSTER MO-
916 AM CDT WED SEP 1 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
EASTERN GREENE AND WEBSTER COUNTIES...
AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO REDEVELOP
ACROSS THE WARNED AREA. WIDESPREAD RAINFALL ACCUMULATIONS OF TWO TO
THREE INCHES HAVE ALREADY FALLEN OVER THE WARNED AREA...WITH AN
ADDITIONAL ONE TO TWO INCHES OF RAIN POSSIBLE THROUGH 11 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD...
ROUTE C AT THE LITTLE SAC RIVER NORTH OF STRAFFORD.
LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT WATER WAS
BEGINNING TO AFFECT HIGHWAY 60 EAST OF HIGHWAY 125. ALSO...REPORTS
FROM AMATEUR RADIO AND MEDIA INDICATE THAT NUMEROUS TRAFFIC
ACCIDENTS HAVE OCCURRED ACROSS SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3710 9351 3728 9340 3742 9317 3742 9307
3749 9307 3748 9269 3728 9270 3709 9307
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:30 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 1, 2:30 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT WED SEP 1 2010 .DISCUSSION... MAIN FOCUS WILL BE WITH CONVECTIVE PRECIPITATION CHANCES THROUGH THURSDAY NIGHT AND TEMPERATURES BEHIND THE FRONT FRIDAY INTO THE WEEKEND. CONVECTIVE COMPLEX DEVELOPED DURING THE EVENING ACROSS NORTHERN MISSOURI AND THIS HAS TRACKED EAST/SOUTHEAST INTO FAR NORTHERN SECTIONS OF THE CWA EXTENDING NORTHWARD INTO NORTHEAST MISSOURI EARLY THIS MORNING. OUTFLOW HAD OUTRUN THE MAIN AREA OF CONVECTION EARLIER BUT HELPED TO INITIATE ADDITIONAL CONVECTION BETWEEN 11 PM AND MIDNIGHT. A NEW OUTFLOW HAS STARTED TO PUSH SOUTH OF THE MAIN AREA OF CONVECTION BUT SHOULD MOVE INTO A LESS FAVORABLE AREA FURTHER SOUTH FOR MORE DEVELOPMENT WITH LESS INSTABILITY AND UPPER DIVERGENT SUPPORT. OUR NORTHERN CWA WILL STILL BE UNDER THE GUN FOR CONVECTION AND HEAVY RAINFALL THROUGH THE REMAINDER OF THE NIGHT BUT POPS SHOULD DIMINISH QUICKLY FURTHER TO THE SOUTH AND HAVE ADJUSTED REMAINDER OF OVERNIGHT PERIOD TO ACCOUNT FOR THIS. ALL MODELS STILL BRING REMNANTS OF MCS THROUGH THE AREA TODAY WITH ADDITIONAL DEVELOPMENT ALONG ANY REMNANT BOUNDARIES AND UPPER LEVEL SHORTWAVE ENERGY. WILL BE GOING WITH 60 TO 70 POPS ACROSS ALL BUT SOUTHEAST CWA TO ACCOUNT FOR THIS TODAY. MAY SEE A LITTLE BREAK IN THE PRECIPITATION CHANCES WEDNESDAY NIGHT BUT CANNOT RULE THEM OUT COMPLETELY...ESPECIALLY DURING THE EVENING. MAIN FRONTAL PASSAGE WILL NOT ARRIVE UNTIL THURSDAY/THURSDAY NIGHT TIME FRAME ACROSS THE CWA. PRECIPITATION CHANCES WILL INCREASE AGAIN WITH THE FRONTAL PASSAGE WITH MUCH COOLER/DRIER AIR MASS MOVING IN BEHIND THE FRONT AND ENDING PRECIPITATION CHANCES FROM NORTHWEST TO SOUTHEAST THURSDAY NIGHT. STRONG TO POSSIBLY SEVERE STORMS MAY DEVELOP ALONG THE FRONT IF ENOUGH INSTABILITY CAN DEVELOP DURING THE DAY. DRY CONDITIONS EXPECTED THROUGH THE WEEKEND BEHIND THE FRONT AS COOLER/DRIER AIR MASS MOVES INTO THE AREA. LINDENBERG && .AVIATION... FOR THE 01/0600Z KSGF/KJLN/KBBG TAFS...AN AREA OF WEAKENING THUNDERSTORMS WILL SHIFT SOUTHEAST FROM THE THE KC METRO AREA OVERNIGHT. ANOTHER SMALL CLUSTER OF THUNDERSTORMS OVER NE OK/SE KS MAY ALSO TRY TO MOVE INTO THE KJLN AREA OVERNIGHT. WILL TRY TO ESTIMATE THE ONSET TIME OF ANY PRECIP AS BEST I CAN...BUT BOTH THESE STORM CLUSTERS WILL BE FIGHTING AN INCREASINGLY STABLE BOUNDARY LAYER. BELIEVE SHRA/TSTM CHANCES WILL INCREASE DURING THE 08Z-11Z TIME FRAME AT KSGF/KJLN. MAINLY MVFR CEILINGS WILL OCCUR WITH THE PRECIP...BUT CAN'T RULE OUT BRIEF IFR VISIBILITY WITH HEAVIER SHOWERS. WILL LIKELY STAY THE COURSE WITH GENERALLY MVFR CONDITIONS WITH THE CONVECTION. AFTER 16Z...WILL GO PREDOMINANTLY VFR...BUT THIS IS HIGHLY UNCERTAIN GIVEN WEAKENING CONVECTION OVER THE REGION AND THE POTENTIAL FOR AFTERNOON REDEVELOPMENT WHERE SUFFICIENT SFC HEATING OCCURS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 1, 4:16 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 416 AM CDT WED SEP 1 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 416 AM CDT WED SEP 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE SEVERE THUNDERSTORM WIND GUST RISK IS LIMITED. THE SEVERE THUNDERSTORM HAIL RISK IS LIMITED. THE LIGHTNING RISK IS SIGNIFICANT. THE EXTREME HEAT RISK IS LIMITED. DISCUSSION... NUMEROUS THUNDERSTORMS ASSOCIATED WITH A THUNDERSTORM COMPLEX WILL AFFECT AREAS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY. THE AREA OF THUNDERSTORMS SHOULD DIMINISH LATE THIS MORNING INTO THE EARLY AFTERNOON. THE MAJORITY OF THE THUNDERSTORM ACTIVITY THIS MORNING WILL AFFECT AREAS NORTH OF A JOPLIN TO EMINENCE LINE. CLOUD COVER ASSOCIATED WITH THE THUNDERSTORM COMPLEX WILL LIKELY LIMIT AFTERNOON TEMPERATURE RISES AND INSTABILITY. AREAS WHICH CAN RECEIVE SUNSHINE HOWEVER COULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT LATER TODAY. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH MAINLY A THUNDERSTORM WIND RISK. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH THURSDAY NIGHT AS A FRONTAL SYSTEM APPROACHES AND MOVES THROUGH THE AREA. IF ENOUGH INSTABILITY CAN DEVELOP AHEAD OF THE FRONT ON THURSDAY...SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:52 AM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Sep 1, 8:26 AM CDT | Flash Flood Warning | SGF | Webster | 5 hr |
| Sep 1, 9:06 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Vernon | 5 hr |
| Sep 1, 9:38 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 4 hr |
| Sep 1, 10:05 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Dallas, Greene, Lawrence and 2 more | 6 hr |
| Sep 1, 12:45 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney and 1 more | 3 hr |
| Sep 1, 1:49 PM CDT | River Flood Watch | SGF | Vernon | 8 hr |
| Sep 1, 1:50 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Sep 1, 1:51 PM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Sep 1, 1:58 PM CDT | Areal Flood Advisory | SGF | Jasper | 6 hr |
| Sep 1, 3:42 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 6 more | 4 hr |
| Sep 1, 4:47 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dade, Dallas, Greene, Lawrence and 5 more | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.